Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 5, 2020, 5:50 PM CST for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 40 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2020, 5:50 PM CST (23:50 UTC)
- Expired
- Feb 5, 2020, 6:30 PM CST
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 5:56 PM CST | TSTM WND DMG | 7 Wsw Lawrenceburg, TN | POWER LINES DOWN NEAR WATERLOO ROAD AT HH LANE |
| Feb 5, 5:56 PM CST | TORNADO | 2 Wsw Loretto, TN | THIS EF-1 TORNADO TOUCHED DOWN ALONG RIDDLE LANE CAUSING TREE DAMAGE AS WELL AS DAMAGE TO THE OUTFIELD WALL AT THE LORETTO SPORTS COMPLEX. THE TORNADO TRAVELED EAST-NORTHEAST TAKING DOWN ADDITIONAL TREES AND POWERLINES. ON HIGHWAY 43, THE FIRST FARMERS BANK SI |
| Feb 5, 5:56 PM CST | TORNADO | 4 Wsw Lawrenceburg, TN | *** 1 INJ *** THIS EF-1 TORNADO INITIALLY TOUCHED DOWN ALONG GLENN SPRINGS ROAD DOWNING SEVERAL TREES INCLUDING A LARGE TREE FALLING ON A HOUSE. THE TORNADO THEN CROSSED HIGHWAY 64 CONTINUING ITS DESTRUCTION OF MOSTLY TREES, POWERLINES, AND ROOFS AS IT MOVED T |
| Feb 5, 6:00 PM CST | TSTM WND DMG | 2 E Lawrenceburg, TN | HOUSE DAMAGED AT 4345 GIMLET RD. |
| Feb 5, 6:01 PM CST | TSTM WND GST 61 | Lawrenceburg, TN | REPORTED AT LAWRENCE COUNTY EOC. SUSTAINED WINDS ABOVE 50 MPH AS WELL. |
| Feb 5, 6:05 PM CST | TSTM WND DMG | Loretto, TN | TREE ACROSS MAIN ST |
| Feb 5, 6:10 PM CST | TSTM WND DMG | 1 Sw Lawrenceburg, TN | TWO TREES ON HOUSE AT WEST POINT RD AND WATERLOO RD. |
| Feb 5, 6:12 PM CST | TSTM WND DMG | Lawrenceburg, TN | INJURIES WITH A BUILDING DAMAGED AT OLD HWY 64 JUST EAST OF LAWRENCEBURG |
| Feb 5, 6:13 PM CST | TSTM WND DMG | Lawrenceburg, TN | ROOF BLOWN OFF A HOUSE AT GLEN SPRINGS RD ON THE WEST SIDE OF LAWRENCEBURG. |
| Feb 5, 6:14 PM CST | TSTM WND DMG | Lawrenceburg, TN | ROOF DAMAGE TO THE LAWRENCEBURG PUBLIC LIBRARY ON EAST GAINES STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 4:25 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WUUS54 KOHX 052350
SVROHX
TNC055-099-181-060030-
/O.NEW.KOHX.SV.W.0028.200205T2350Z-200206T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
550 PM CST Wed Feb 5 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in Middle Tennessee...
Southern Lawrence County in Middle Tennessee...
Giles County in Middle Tennessee...
* Until 630 PM CST.
* At 549 PM CST, a severe thunderstorm was located 7 miles west of
Loretto, or 18 miles southwest of Lawrenceburg, moving east at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Ardmore, St. Joseph, Elkton, Minor
Hill, Goodspring, Leoma, Westpoint, Frankewing, Iron City and
Prospect.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8771 3521 8765 3533 8690 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
TIME...MOT...LOC 2349Z 259DEG 54KT 3505 8756
HAIL...<.75IN
WIND...60MPH
$$
Barnwell1 follow-up statement
520
WWUS54 KOHX 060010
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
610 PM CST Wed Feb 5 2020
TNC181-060019-
/O.CAN.KOHX.SV.W.0028.000000T0000Z-200206T0030Z/
Wayne TN-
610 PM CST Wed Feb 5 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for Middle
Tennessee.
LAT...LON 3501 8755 3524 8749 3533 8690 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
TIME...MOT...LOC 0009Z 259DEG 54KT 3511 8719
$$
TNC055-099-060030-
/O.CON.KOHX.SV.W.0028.000000T0000Z-200206T0030Z/
Lawrence TN-Giles TN-
610 PM CST Wed Feb 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHERN LAWRENCE AND GILES COUNTIES...
At 609 PM CST, a severe thunderstorm was located 10 miles southwest
of Pulaski, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Ardmore, St. Joseph, Elkton, Minor
Hill, Goodspring, Leoma, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8755 3524 8749 3533 8690 3532 8691
3530 8686 3532 8685 3529 8683 3499 8684
TIME...MOT...LOC 0009Z 259DEG 54KT 3511 8719
HAIL...<.75IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:49 PM CST, 1 minute earlier.
Area forecast discussion, Feb 5, 5:49 PM CST, 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 549 PM CST Wed Feb 5 2020 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... Latest laps data shows a helicity spike across ne MS into far southwestern middle TN around 23Z. Instability parameters drop off noticeably to the north which is along and north of the boundary. However, some elevated instability resides north of the boundary with occasional lightning strikes as far north as I-40. Otw, storm history thus far only includes a few wind reports in northeastern MS. Current Tor watch in good shape with the strongest activity just no exiting Wayne co. && .PREV DISCUSSION.../ISSUED / A weather-filled afternoon is ongoing across Middle TN. On and off showers from this morning are still the case across most of the area, but as the warm front (currently draped approx west to east across southern Middle TN) lifts northward, heavier showers and a few thunderstorms have started moving in from the south. As this warm front inches northward over the next several hours, multiple upper level waves are expected to traverse along it. The first one should continue to lift some instability into our southern counties and combined with 55-60 kts of bulk shear, will open the door for a couple of storms with damaging wind gusts near the Alabama state line late this afternoon/early this evening. The second will be later tonight and with the reduction of instability, it should only be a proficient rainmaker. Another 1-3 inches is possible tonight and first thing tomorrow morning in the areas that currently have a Flood Watch posted. This additional rainfall is likely to create localized flooding issues, but more so, rises on area rivers, streams and creeks overnight and lasting into the day tomorrow. As with any flooding scenario, please don't take it lightly. Is it May 2010-type flooding? No, but it doesn't need to be that bad to make someone's day horrible. If you live in a flood prone area, please review your safety plan now and be prepared to move to higher ground quickly, if need be. By this time tomorrow, the cold front associated with this system should be moving through the mid-state, dropping temperatures fairly rapidly. What stinks is that we may very well have plenty of precip left over as the air gets cold enough for wintry stuff. A changeover from rain to a mix of rain and snow, to potentially all snow is in the works for Thursday night. I do have some very light accumulations in the forecast for the typical areas with this type of set-up -- along the KY/TN state line and on the Cumberland Plateau. Models have close to an inch in several places I've mentioned, but with warm, wet grounds, I don't see that much snow accumulating. A dusting to a quarter inch is more likely in the areas I mentioned, with close to an inch in a few spots on the Plateau by Friday morning. As we close in on this time frame, we'll analyze further for the potential of any winter headlines that may be necessary. If that isn't enough, temperatures aren't expected to warm up enough before another clipper moves through the region Friday Night and Saturday morning. Light snow will be possible yet again, but we'll have to see about any accumulations. The sun might actually return on Sunday. Yes, I said it. The orb might finally make its return. But -- as quickly as Monday, yet another weather system will be on our doorstep, kicking off the start of another unsettled pattern and quite a bit more rainfall for the start of next week. && .AVIATION... 00Z TAF DISCUSSION. Stationary frontal boundary currently draped from sw-ne across the mid state. Latest sfc analysis places a surface low near Tupelo MS. This feature will ride northeastward overnight and bring an increasing threat of heavy rainfall. Additionally, thunderstorm activity will also be possible along and to the southeast of the sfc low track. Rainfall will be heavy at times across southern middle TN and the central and southern Plateau. Therefore, the CSV area could experience some tstm activity with the potential for higher wind gusts. Further northwest across the remaining taf sites, these areas will be to the northwest of the low track. Thus, tstm activity is less likely. However, some heavier rainfall will still be possible for the BNA and MQY areas. Otw, look for cloudiness and shower activity to persist through the day on Thursday. Beyond the 24 hr taf period, look for the potential for some snowfall on Thursday night. && .PRELIMINARY POINT TEMPS/POPS... Nashville 46 48 33 41 34 / 90 40 40 10 20 Clarksville 40 42 31 40 32 / 80 30 40 10 20 Crossville 57 60 31 37 28 / 100 80 60 20 20 Columbia 47 49 32 43 34 / 90 50 40 10 20 Lawrenceburg 50 50 33 43 34 / 90 70 40 10 20 Waverly 41 43 30 42 33 / 90 30 40 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bedford-Cannon-Clay- Coffee-Cumberland-Davidson-De Kalb-Fentress-Giles-Grundy-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren- Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Feb 5, 10:54 AM CST, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1054 AM CST Wed Feb 5 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-061700- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1054 AM CST Wed Feb 5 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. A Flood Watch is in effect for portions of Middle Tennessee through Noon Thursday. Moderate to heavy rain will continue this afternoon into tomorrow morning, with an additional 1 to 3 inches of rain expected. Localized flooding of roads, low lying areas, and rivers and streams is possible. Strong to severe storms will be possible between 2 and 9 pm CST for areas of Middle TN south of I-40. A few storms may contain winds of 50-60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Light rain may mix with light snow Thursday night into early Friday morning. A dusting of snow is possible on elevated surfaces in the Upper Cumberland and on the Cumberland Plateau, but no accumulation is expected elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and evening across southern and eastern Middle Tennessee due to the potential for flooding and a few severe storms. 27
In the hours before
Special weather statement, Feb 5, 5:02 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
502 PM CST Wed Feb 5 2020
TNZ058-093-094-052345-
Lawrence TN-Wayne TN-Lewis TN-
502 PM CST Wed Feb 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...WAYNE AND
WESTERN LAWRENCE COUNTIES UNTIL 545 PM CST...
At 501 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Olive Hill to near Walnut
Grove. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lawrenceburg, Hohenwald, Waynesboro, Loretto, Collinwood, Clifton,
St. Joseph, Gordonsburg, Westpoint, Iron City, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CST for Middle
Tennessee.
LAT...LON 3501 8798 3529 8798 3530 8802 3533 8802
3535 8801 3536 8802 3539 8802 3539 8799
3541 8797 3542 8801 3543 8801 3549 8777
3549 8773 3548 8772 3550 8771 3558 8742
3500 8735
TIME...MOT...LOC 2301Z 248DEG 51KT 3537 8798 3501 8801
13Special weather statement, Feb 5, 5:38 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
538 PM CST Wed Feb 5 2020
TNZ093>095-060030-
Lawrence TN-Wayne TN-Giles TN-
538 PM CST Wed Feb 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...LAWRENCE AND
GILES COUNTIES UNTIL 630 PM CST...
At 537 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Collinwood to 7 miles west of Tuscumbia.
Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Collinwood, Ardmore, St. Joseph,
Elkton, Minor Hill, Ethridge, Lynnville, Cypress Inn, Goodspring,
Leoma, Westpoint, Iron City and Prospect.
This includes Interstate 65 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CST for Middle
Tennessee.
LAT...LON 3501 8783 3516 8780 3534 8753 3542 8703
3499 8684
TIME...MOT...LOC 2337Z 230DEG 44KT 3514 8775 3472 8783
13Special weather statement, Feb 5, 5:41 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
541 PM CST Wed Feb 5 2020
TNZ059>062-075-060030-
Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN-
541 PM CST Wed Feb 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...RUTHERFORD...
SOUTHEASTERN MAURY...EASTERN WILLIAMSON AND BEDFORD COUNTIES UNTIL
630 PM CST...
At 540 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lewisburg to near Shelbyville. Movement
was north at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, Franklin, Shelbyville, Lewisburg, Smyrna, Brentwood, La
Vergne, Nolensville, Walterhill, Chapel Hill, Wartrace, Eagleville,
Bell Buckle, Lascassas, Christiana, Fosterville, Triune, Rover,
Belfast and Deason.
A Tornado Watch remains in effect until 1100 PM CST for
southern Middle Tennessee.
LAT...LON 3539 8693 3601 8678 3600 8670 3597 8662
3599 8661 3593 8615 3592 8615 3536 8642
TIME...MOT...LOC 2340Z 201DEG 50KT 3544 8683 3542 8649
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:44 AM CST | Flood Watch | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 24 more | 32 hr |
| Feb 5, 3:36 AM CST | Special Weather Statement | OHX | Lawrence | 54 min |
| Feb 5, 5:02 PM CST | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 43 min |
| Feb 5, 5:21 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury, Perry, Wayne | 3 hr |
| Feb 5, 5:38 PM CST | Special Weather Statement | OHX | Giles, Lawrence | 52 min |
| Feb 5, 5:41 PM CST | Special Weather Statement | OHX | Bedford, Marshall, Rutherford | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.